Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Severe lower abdominal pain after having Mirena

I am a 21 year old female and have had the mirena in for about 6 months. I have had a child before so the initial insertion wasn t anything but a cramp . Everything was fine up until about 2 weeks ago when I started getting severe sharp lower abdominal pains. They feel a little bit like contractions. I am no stranger to pain in the lower abdomen (ovarian cysts , torn cervix ) but am really worried. In addition to the pain, I haven t had a period for 3 months (which is to be expected) then all the sudden 3 or 4 days ago I started bleeding very heavily. The blood is dark brown/red. I tried to get in to see my doctor, but she can t take me in for two weeks. Not sure what to do..
Asked On : Tue, 3 May 2011
Answers:  1 Views:  1344
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Bleeding and spotting may increase in the first few months and continue to be irregular.During the first three to six months of Mirena use, the number of bleeding and spotting days may be increased and bleeding patterns may be irregular. Enlarged ovarian follicles have been diagnosed in some subjects using Mirena. Most of these follicles are asymptomatic, although some may be accompanied by pelvic should consult a gynecologist about it.if intractable pelvic pain is there then mirena should be removed by dr.also some chances of ectopic pregnancy is there with its use.consult your dr. and clarify these doubts without nany negelect. take care
Answered: Tue, 3 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor